MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPACT DOUBLE MOBILITY SHELLS; MPACT DM ACETABULAR SHELL Ø54

MEDACTA INTERNATIONAL SA MPACT DOUBLE MOBILITY SHELLS; MPACT DM ACETABULAR SHELL Ø54
Model Number 01.32.154MB
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 09/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 29 september 2025.Liner: mpact dm 01.26.2854mhc double mobility hc liner ø28/dmg (k092265) lot.2503761: (b)(4) items manufactured and released on 30-apr-2025.Expiration date: 08-apr-2030.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Ball heads: inox 25055.2803 316lvm ball head 12/14 ø28 mm size m (not registered in us) lot.2430420: (b)(4) items manufactured and released on 26-mar-2025.Expiration date: 13-mar-2030.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Cup: mpact 01.32.154mb mpact dm acetabular shell ø54 (k143453) lot.2421851: (b)(4) items manufactured and released on 07-jan-2025.Expiration date: 16-dec-2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation: one month after tha with a double mobility insert, the patient suffered a dislocation during rehabilitation (traumatic event neither confirmed nor denied) and closed reduction was performed in the emergency room.This led to an unsatisfactory result and further surgery, which confirmed the dislocation of the head from the insert.It is extremely likely that the dissociation occurred during the closed reduction procedure, which subjects the polyethylene insert to very high, unpredictable, and unforeseen stresses and can easily induce a lever mechanism leading to dissociation.Double mobility cups have great resistance to dislocation, but once dislocation occurs, it is also very difficult to reduce the joint into its socket, and this often leads to dissociation between the insert and the head.There is no reason to suspect that a defective device was the cause of this adverse event.
 
Event or Problem Description
During her stay at the rehabilitation centre (the patient was previously revised due to chronic infection), the patient suffered a joint luxation (dm liner along with head dislocated from the cup) of her prosthesis on (b)(6) 2025, 2 months after the previous surgery.The cause of this dislocation has not been clearly identified.The patient was sent to the emergency department of the nearest hospital.The reduction was performed in the operating theatre under general anaesthesia.According to the surgeon on duty, the reduction was easily performed.However, follow-up x-ray raised doubts about the success of the reduction.Another surgeon was consulted and he concluded that x-rays showed a dissociation between the dm liner and head.An emergency revision was performed on (b)(6) 2025 by the consulted surgeon.After incision, a large haematoma was drained and it was confirmed that the insert had become detached from the head.It was found to be almost subcutaneous.Dm liner and head replaced.It is confirmed that the dissociation between the dm liner and the head happened only after the closed reduction.Regarding the joint dislocation, the surgeon reported that the hematoma may have contributed to the event.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager: the dual mobility liner was received and inspected: visual inspections revealed that the retentive diameter was slightly overdimensioned and, in particular, with enlarged dimensional values (from ø26.37mm to ø26.49mm instead of values from ø26.10mm to ø26.30mm).From the received information, it is not possible to determine with certainty the root cause of the event, but it's probably related to the first dislocation between dm liner and shell that could have also damaged the connection between liner and head, reducing the retentive resistance of the dm liner.Moreover, the first luxation (the one of the dm liner with respect to the shell) probably occurred during an apparently vertical position of the shell, even if it is not clear from the x-ray images.Anyway, these types of discrepancies will be continuously monitored.Conclusion: the root cause of the joint luxation could not be clearly identified, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.Regarding the dissociation of the head from the double mobility liner, this occurred during reduction maneuvers.Excessive traction or improper technique during attempts to reduce a dislocated hip prosthesis can generate excessive forces, leading to dissociation.No device design or manufacturing related root cause is suspected.

Brand Name
MPACT DOUBLE MOBILITY SHELLS
Common Device Name
MPACT DM ACETABULAR SHELL Ø54
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key23367258
Report Number3005180920-2025-01008
Device Sequence Number9950674
Product Code MEH
UDI-Device Identifier07630030860980
UDI-Public07630030860980
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K143453
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.32.154MB
Device Lot Number2421851
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight68 KG
Patient EthnicityNon Hispanic
Patient RaceWhite